Please Note:

The Open Access Repository has moved to a new authentication system as of the 1st of November.

Account holders will now be able to login using their University of Tasmania credentials.
If you have trouble logging in please email us on so we can assist you.

Public users can still access the records in this repository as normal

Open Access Repository

Direct adaptive fuzzy control with less restrictions on the control gain


Downloads per month over past year

Phan, PA and Gale, TJ (2007) Direct adaptive fuzzy control with less restrictions on the control gain. International Journal of Control, Automation, and Systems, 5 (6). pp. 621-629. ISSN 1740-7516

[img] PDF
4220.pdf | Request a copy
Full text restricted

Official URL:


In the adaptive fuzzy control field for affine nonlinear systems, there are two basic configurations: direct and indirect. It is well known that the direct configuration needs more restrictions on the control gain than the indirect configuration. In general, these restrictions are
difficult to check in practice where mathematical models of plant are not available. In this paper, using a simple extension of the universal approximation theorem, we show that the only required constraint on the control gain is that its sign is known. The Lyapunov synthesis approach is used to guarantee the stability and convergence of the closed loop system. Finally, examples of an inverted pendulum and a magnet levitation system demonstrate the theoretical results.

Item Type: Article
Keywords: Affine nonlinear system, direct adaptive fuzzy control, less restriction on the control gain, neural fuzzy system.
Journal or Publication Title: International Journal of Control, Automation, and Systems
Publisher: Inderscience
Page Range: pp. 621-629
ISSN: 1740-7516
Date Deposited: 07 Apr 2008 14:28
Last Modified: 18 Nov 2014 03:34
Item Statistics: View statistics for this item

Actions (login required)

Item Control Page Item Control Page